Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Jan 23, 2009, 8:32 PM CST for 46 counties in Texas. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2009, 8:32 PM CST (02:32 UTC)
- Expired
- Jan 24, 2009, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2381 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
2 follow-up statements
000 WWUS74 KFWD 240942 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 342 AM CST SAT JAN 24 2009 ...A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 9 AM CDT THIS MORNING... .NORTHERLY WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED ACROSS NORTH TEXAS THIS MORNING. WIND SPEEDS WILL GRADUALLY DIMINISH LATE THIS MORNING AND THIS AFTERNOON. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241500- /O.CON.KFWD.WI.Y.0003.000000T0000Z-090124T1500Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 340 AM CST SAT JAN 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. NORTH WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED THROUGH MID MORNING. THESE STRONG WINDS DEVELOPED BEHIND A STRONG COLD FRONT THAT WAS MOVING INTO SOUTH TEXAS EARLY THIS MORNING. WIND SPEEDS ARE EXPECTED TO DIMINISH TO 10 TO 15 MPH BY LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS74 KFWD 241459 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 859 AM CST SAT JAN 24 2009 ...WIND ADVISORY WILL EXPIRE AT 9AM CST... .SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH THE DAY AND RESULT IN DECREASING WIND SPEEDS. WIND SPEEDS WILL REMAIN IN THE 15 TO 25 MPH ALONG WITH SOME HIGHER GUSTS UNTIL MIDDAY THEN FALL INTO THE 5 TO 15 MPH RANGE THIS AFTERNOON. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241600- /O.EXP.KFWD.WI.Y.0003.000000T0000Z-090124T1500Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 859 AM CST SAT JAN 24 2009 ...WIND ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH THE DAY AND RESULT IN DECREASING WIND SPEEDS. WIND SPEEDS WILL REMAIN IN THE 15 TO 25 MPH ALONG WITH SOME HIGHER GUSTS UNTIL MIDDAY THEN FALL INTO THE 5 TO 15 MPH RANGE THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 23, 8:20 PM CST, 12 minutes earlier.
Area forecast discussion, Jan 23, 8:20 PM CST, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 820 PM CST FRI JAN 23 2009 .UPDATE... WILL ISSUE A WIND ADVISORY FOR ALL OF THE CWA DUE TO STRONG WINDS BEHIND THE COLD FRONT. ADVISORY WILL RUN THROUGH 9 AM SATURDAY MORNING. ADVISORY FOR THE COUNTIES IN THE SOUTHEASTERN THIRD OF THE CWA WILL NOT BEGIN UNTIL MIDNIGHT. LOCATIONS NORTH OF THERE WILL BEGIN IMMEDIATELY. ALL PRODUCTS WILL BE OUT SHORTLY. 82/JLD && .AVIATION... A COLD FRONT HAS MOVED SOUTH OF THE RED RIVER AS AN UPPER LEVEL DISTURBANCE MOVES OFF TO THE EAST. AS OF 23Z...THE FRONT EXTENDED SOUTH OF SHERMAN /KGYI/ AND GAINESVILLE /KGLE/...TO ABOUT 45 MILES NORTH OF ABILENE /KABI/. JUST AHEAD OF THE FRONT...WINDS WERE SHIFTING TO THE EAST AT 5 TO 8 KNOTS...AND WINDS WERE NORTH TO NORTHEAST AT 10-15 KNOTS AS THE FRONT PASSES. WINDS WILL BECOME GUSTY A COUPLE OF HOURS AFTER THE FRONT PASSES WITH NORTH NORTHEAST WINDS OF 15-25 KNOTS. ALSO EXPECT SOME LOW CLOUDS A COUPLE OF HOURS AFTER THE FRONT PASSES...BUT HAVE KEPT VFR CEILINGS FOR NOW. THE WINDS SHOULD START TO DECREASE TO AROUND 15 KNOTS BY 18Z SATURDAY...AND DOWN TO 5 TO 10 KNOTS AROUND SUNSET SATURDAY. 58 && .PREV DISCUSSION... /ISSUED 212 PM CST FRI JAN 23 2009/ SHORTWAVE DISTURBANCE CURRENTLY RIGHT OVER NORTH TX WITH COLD FRONT SITTING ALONG/JUST SOUTH OF THE I-40 CORRIDOR OVER CENTRAL OK. AS DISTURBANCE LIFTS EAST AND SUBSIDENCE OCCURS IN ITS WAKE... THIS ALLOWS COLD FRONT TO SURGE ACROSS THE RED RIVER AND INTO THE I-20 CORRIDOR BY DUSK...WITH GUSTY NNE WINDS 15-25 MPH AND COLDER TEMPS. ENOUGH MOISTURE IN VICINITY OF EXISTING SHORTHWAVE THAT A FEW SHOWERS ACROSS ERN COUNTIES INTO FAR E TX CANNOT BE RULED OUT...BUT NOTHING OF SIGNIFICANCE. FIRE DANGER REMAINS HIGH THROUGH SUNSET...A DRY/WARM /BREEZY CONDITIONS CONTINUE IN ADVANCE OF FRONT WTH WELL-ABOVE NORMAL TEMPERATURES. CLOUDY/COLD/WINDY LATER TONIGHT AND SATURDAY MORNING WITH CAA OCCURRING. RIGHT NOW...WINDS APPEAR TO BE JUST SHY OF WIND ADVISORY CRITERIA AND WILL FOREGO ANY SUCH ISSUANCE...BUT IF MIXING AND CAA ARE STRONGER THAN ANTICIPATED...THERE IS A POSSIBILITY ONE COULD BE ISSUED THROUGH SAT MORNING FOR NORTH TX. CAA/GRADIENT RELAX BY MIDDAY SATURDAY...BUT IT WILL REMAIN COLD WITH TEMPS IN THE 40S AND WIND CHILLS IN THE 20S/30S THE FIRST HALF OF THE DAY. WINDS RELAX SATURDAY NIGHT WITH COLD TEMPS... BEFORE A RELATIVE WARM UP BACK INTO THE 50S EAST AND LOWER 60S WEST AS SFC CYCLOGENESIS OCCURS OVER THE CO/NM FRONT RANGE. ISENTROPIC ASCENT LATER SUN NIGHT INTO EARLY MONDAY SHOULD HELP LOWS BE WARMER WITH CLOUDS/DRIZZLE FORMING AND POSSIBLY SOME FOG. WITH SPLIT FLOW PATTERN ALOFT...ANOTHER SHALLOW SURGE OF COLD AIR APPEARS TO LEAK INTO AT LEAST THE NRN HALF OF NORTH TX WITH OCCASIONAL RIPPLES ALOFT AND ISENTROPIC ASCENT LENDING TO A COLD RAIN. WITH SHALLOW NATURE OF COLD AIR WITH LACKING UPPER SUPPORT... MED RANGE MODELS REALLY STRUGGLING IN THE EARLY-MID WEEK PERIOD NEXT WEEK ON TEMPS AND TIMING AND MAINLY KEPT WITH A MEAN OF THE GFS AND ECMWF MODELS...WITH A SLIGHT LEAN TO THE LATTER WITH ITS BETTER HANDLING OF SUCH SHALLOW COLD FRONTS. HOWEVER... SHALLOW OR NOT...IT WILL BE COLD FOR ANY AREAS BEHIND THE FRONT WITH TEMPS BACK INTO THE 40S. A MESSY START TO THE WEEK. MID WEEK AND INTO NEXT WEEKEND APPEAR RELATIVELY SEASONABLE AND OVERALL DRY WITH SPLIT-FLOW ALOFT CONTINUES THE MAJORITY OF THE PERIOD WITH CONFIDENCE LOW ON ANY DETAILS TO FORECAST. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 37 45 32 57 48 / 5 10 5 5 10 WACO, TX 43 46 35 59 52 / 5 10 5 5 10 PARIS, TX 39 45 30 50 37 / 30 10 5 5 10 DENTON, TX 33 45 28 56 41 / 5 10 5 5 10 MCKINNEY, TX 35 44 30 54 43 / 10 10 5 5 10 DALLAS, TX 38 45 33 56 48 / 5 10 5 5 10 TERRELL, TX 41 45 33 55 47 / 20 10 5 5 10 CORSICANA, TX 44 48 35 57 50 / 10 10 5 5 10 TEMPLE, TX 43 47 35 61 51 / 5 10 5 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 AM CST SATURDAY FOR TXZ091>095-100>107- 115>123-129>134-141>145. WIND ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY FOR TXZ135-146>148-156>162-174-175. && 58/82
Hazardous weather outlook, Jan 23, 6:24 PM CST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 624 PM CST FRI JAN 23 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 624 PM CST FRI JAN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.